MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.L. CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, MITRAL; MECHANICAL HEART VALVE PROSTHESIS

SORIN GROUP ITALIA S.R.L. CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, MITRAL; MECHANICAL HEART VALVE PROSTHESIS
Model Number CPHV
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device being shipped to manufacturer.
 
Event or Problem Description
On (b)(6) 2018 a carbomedics standard m7-033 mechanical mitral valve was implanted.During the operation a fluid test was performed and central leakage/regurgitation was observed through the valve leaflets.The valve was explanted and replaced with another carbomedics standard m7-033 mechanical valve.The failure to implant resulted in 20 minutes of addtional x-clamp time.The patient had a normal recovery.
 
Additional Manufacturer Narrative
A gross inspection was performed on the received device.The returned valve prosthesis was received in a dry condition, coated in blood.In the preliminary analysis, the valve prosthesis appeared with the leaflets stuck.Review of the data filed in the device history record confirmed that the component used to manufacture the returned carbomedics standard sn (b)(4) satisfied all material, dimensional, and performance standards required for a carbomedics standard m7-033 at the time of the manufacture and release.The visual inspections performed on the returned prosthesis confirmed the absence of pre-existing manufacturing defects.A hydrodynamic test was performed to test the valve flow characteristics in standard bodily flow conditions.The hydrodynamic testing conducted on the returned prosthesis confirmed that the device was showed normal leaflet kinematics and it did not reveal any anomalies during the opening/closing phases.No coaptation issues were identified.The results of the returned carbomedics standard size m7-033 s1056186-m show that the device meets the iso 5840 minimum requirements.Based on the performed analysis the reported event cannot be explained by any factor intrinsic to the device in question.At this time the root cause is thus deemed to be indeterminable as no problem was found during the investigation process.If further information is receive the manufacturer will reassess the investigation.

Brand Name
CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, MITRAL
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.L.
strada crescentino snc
saluggia, vc 13040
IT  13040
MDR Report Key7478478
Report Number3005687633-2018-00146
Device Sequence Number19073163
Product Code LWQ
UDI-Device Identifier08022057012753
UDI-Public(01)08022057012753(240)M7-033(17)220526
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P900060
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/27/2022
Device Model NumberCPHV
Device Catalogue NumberM7-033
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2018
Initial Date Received by Manufacturer 04/02/2018
Supplement Date Received by Manufacturer05/09/2018
Initial Report FDA Received Date05/01/2018
Supplement Report FDA Received Date06/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;